Imatinib-induced pseudoporphyria

L. Timmer-de Mik, Sylvia Vos - Kardaun, M. H. H. Kramer, D. P. Hayes, M. T. Bousema*

*Corresponding author for this work

    Research output: Contribution to journalArticleAcademicpeer-review

    18 Citations (Scopus)

    Abstract

    P>Imatinib, a synthetic tyrosine kinase inhibitor, is used as first-line therapy for chronic myeloid leukaemia. Imatinib treatment is associated with a variety of adverse effects, most of which are mild to moderate and generally abate after the first months of treatment. Cutaneous adverse reactions are often encountered in patients using imatinib. Pseudoporphyria is regularly associated with the use of medication, especially naproxen and other nonsteroidal anti-inflammatory drugs, but the list of culprits is expanding. We present a patient with imatinib-induced pseudoporphyria. Taking into account the rapidly growing use of imatinib, physicians should be aware of the possibility of imatinib-induced pseudoporphyria. Adequate photoprotection can improve treatment compliance.

    Original languageEnglish
    Pages (from-to)705-707
    Number of pages3
    JournalClinical and Experimental Dermatology
    Volume34
    Issue number6
    DOIs
    Publication statusPublished - Aug-2009

    Keywords

    • MESYLATE

    Cite this